Page 1 of 2 12 LastLast
Results 1 to 10 of 12

Thread: ibiprofen = heart attack??

  1. #1

    ibiprofen = heart attack??

    hi everyone,

    well, i did the thing that you Should Not Do when you're sick and taking meds, i googled about the ibuiprofen that im taking (motrin, 600 mg) and i read that ibuiprofen has the potential to increase heart attack and stroke in people who take it even for a short term amount of time. now, i'm an overweight 19 year old with an ear infection, so ive been taking motrin a few times a day, spaced out. ive only been taking it for a day or so. what should i do??? im horribly worried and im considering not taking the motrin anymore and just toughing through the pain. does anyone have any info on this??

  2. #2
    Join Date
    Jan 2017
    Posts
    1,789

    Re: ibiprofen = heart attack??

    Quote Originally Posted by lanerbanana View Post
    i read that ibuiprofen has the potential to increase heart attack and stroke in people who take it even for a short term amount of time.
    Taking large doses of ibuprophen for more than a few days may increase your risk by nearly 50% which sounds alarming until you realise your baseline risk was probably something like 1 in 10,000 and is now 1.5 in 10,000.

    what should i do??? im horribly worried and im considering not taking the motrin anymore and just toughing through the pain. does anyone have any info on this??
    If the ear infection is being treated with an antibiotic then the pain will likely subside within a day, or two and continuing to take ibuprofen until then is unlikely to cause you any problems. If it isn't being treated, a) see a doctor, b) if you're really spooked take either acetaminophen, aka paracetamol, but not more than 4,000 mg per day, or aspirin instead. Also consider getting some exercise. Not only will it reduce your risk of cardiovascular disease, but it has positive effects on anxiety too.

  3. #3

    Re: ibiprofen = heart attack??

    that's very true, i try to walk around and do things around the house to get my blood flowing and get some exercise
    i did see a doctor! i forgot to mention that, and i am taking antibiotic drops for my ear right now
    i want to get a gym membership with my sister at some point!

  4. #4
    Join Date
    Jan 2017
    Posts
    1,789

    Re: ibiprofen = heart attack??

    Quote Originally Posted by lanerbanana View Post
    i try to walk around and do things around the house to get my blood flowing and get some exercise

    ...i want to get a gym membership with my sister at some point!
    You should be aiming to build up to at least a 30 minute walk 4-5 times a week if at all possible. No need to power walk it, just a steady walking pace.

    Also should have added to my previous that if you're taking a SSRI, SNRI, or serotonergic TCA then you shouldn't be taking either ibuprofen, or aspirin without discussing it with your doctor first as those antidepressants are mild anticoagulants as are the painkillers.

  5. #5

    Re: ibiprofen = heart attack??

    thank you for the advice!!! i need to get out more honestly, recently there has been a lot of anxiety/depression inducing stuff going on in life so my parents and i havent gone out very much, maybe i can convince them spend time with me and get some exercise with me once i start feeling a little bit more better!

  6. #6
    Join Date
    Jan 2017
    Posts
    1,789

    Re: ibiprofen = heart attack??

    How easy/difficult is it for you to go for a walk? Do you live in a house, or apartment?

  7. #7

    Re: ibiprofen = heart attack??

    i live in a house, but my mom usually doesn't like me going outside without her permission, we live on a pretty isolated road, but she's afraid that i'll get hit by a car or something,

  8. #8
    Join Date
    Jan 2017
    Posts
    1,789

    Re: ibiprofen = heart attack??

    Quote Originally Posted by lanerbanana View Post
    i live in a house, but my mom usually doesn't like me going outside without her permission, we live on a pretty isolated road, but she's afraid that i'll get hit by a car or something,
    Maybe just walk laps around the house. This what I used to do when agoraphobia was at its worst.

  9. #9
    Join Date
    Jul 2016
    Posts
    1,316

    Re: ibiprofen = heart attack??

    I've got agoraphobia and find it hard to leave the house. But, I keep myself fit and healthy by jumping rope and investing in a good weight bench. I'm not saying that's a solution to the "not get out" problem, but it will help to keep fit and active. Some nights I'll take the dogs for a walk at early AM. I find the night times are much better for me. Too many people about in the day time.

    I'd invest in a skipping rope though. You can pick one up for £10. Get one with a thin rope. The thicker ropes cause me to trip over myself. I started by doing 3 sets of 50 jumps. Slowly I increased to 100, then 250, until I reached the point I could jump rope 5 minutes non stop. Then I take a break for 2 minutes, and go again for another 5 minutes. Every time I go into the kitchen to cook food, or make a cup of tea, I will jump rope, or lift some weights. This means I'm getting a lot of movement per day and not limited to specific exercise times.

    I went from 16 stone to 13 stone in about a year and a half. Some of this was due to nausea related to anxiety and no appetite, but a lot of it was down to exercise.

    Hope that helps

  10. #10
    Join Date
    Jul 2016
    Posts
    1,316

    Re: ibiprofen = heart attack??

    Last update. My Dr. wasn't available today until Monday but I've been placed under the care of the psychiatrist who will do a home visit a.s.a.p and formulate a medication plan and some 1 to 1 therapy.

    Re: the promazine. I haven't touched them since I was given them or told anybody about this. The lady on the phone said I should be taking them. My partner insists I start taking them today. She now has full control over my medications and has been instructed by the mental health people not to give me access to them.

    I don't even know if I should take the valium because the day before I took 14mg, and yesterday that whole load of tablets. I'm worried there's still a lot in my system.

Page 1 of 2 12 LastLast

Thread Information

Users Browsing this Thread

There are currently 1 users browsing this thread. (0 members and 1 guests)

Similar Threads

  1. Panic attack making me worry it's a heart attack
    By LMAnomynus in forum Panic / Panic Attacks
    Replies: 2
    Last Post: 27-07-18, 23:00
  2. Heart Attack or Anxiety Attack? HELP ASAP
    By Wintear in forum General Anxiety / Generalised anxiety disorder (GAD)
    Replies: 3
    Last Post: 07-08-14, 19:55
  3. Panic attack and heart attack risk
    By shropshire_lad in forum Panic / Panic Attacks
    Replies: 9
    Last Post: 13-08-11, 15:05
  4. Replies: 3
    Last Post: 25-08-10, 01:25
  5. Is it a Panic Attack or Heart Attack? Know the Difference!
    By woofytalk in forum Panic / Panic Attacks
    Replies: 19
    Last Post: 19-04-10, 22:17

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •